emesis(redirected from chemotherapy-induced emesis)
Also found in: Thesaurus, Medical, Encyclopedia.
n. pl. em·e·ses (-sēz′)
The act of vomiting.
American Heritage® Dictionary of the English Language, Fifth Edition. Copyright © 2016 by Houghton Mifflin Harcourt Publishing Company. Published by Houghton Mifflin Harcourt Publishing Company. All rights reserved.
(Medicine) the technical name for vomiting. See vomit
[C19: via New Latin from Greek, from emein to vomit]
Collins English Dictionary – Complete and Unabridged, 12th Edition 2014 © HarperCollins Publishers 1991, 1994, 1998, 2000, 2003, 2006, 2007, 2009, 2011, 2014
vom•i•tus(ˈvɒm ɪ təs)
[1880–85; < Latin, =vomi-, variant s. of vomere to vomit + -tus suffix of v. action]
Random House Kernerman Webster's College Dictionary, © 2010 K Dictionaries Ltd. Copyright 2005, 1997, 1991 by Random House, Inc. All rights reserved.
an act of vomiting. — emetic, adj.See also: Disease and Illness
-Ologies & -Isms. Copyright 2008 The Gale Group, Inc. All rights reserved.
Switch to new thesaurus
|Noun||1.||emesis - the reflex act of ejecting the contents of the stomach through the mouth|
rumination - regurgitation of small amounts of food; seen in some infants after feeding
hyperemesis - severe and excessive vomiting
Based on WordNet 3.0, Farlex clipart collection. © 2003-2012 Princeton University, Farlex Inc.
emesisn emesis f
English-Spanish/Spanish-English Medical Dictionary Copyright © 2006 by The McGraw-Hill Companies, Inc. All rights reserved.